Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 135, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 3, 2017, 6:25 PM CDT for Marquette County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 3, 2017, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 109 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WUUS53 KMKX 032325
SVRMKX
WIC077-040000-
/O.NEW.KMKX.SV.W.0135.170803T2325Z-170804T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
625 PM CDT THU AUG 3 2017
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Marquette County in south central Wisconsin...
* Until 700 PM CDT
* At 624 PM CDT, a severe thunderstorm was located 10 miles south of
Westfield, or 13 miles north of Portage, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Montello, Westfield, Packwaukee, Oxford, Endeavor, Neshkoro, Glen
Oak, Briggsville and Harrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
4381 8917 4377 8917 4376 8925 4366 8925
4364 8940 4364 8960 4385 8960 4397 8918
TIME...MOT...LOC 2324Z 254DEG 31KT 4373 8955
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HENTZ3 follow-up statements
277
WWUS53 KMKX 032339
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
639 PM CDT THU AUG 3 2017
WIC077-040000-
/O.CON.KMKX.SV.W.0135.000000T0000Z-170804T0000Z/
Marquette WI-
639 PM CDT THU AUG 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL MARQUETTE COUNTY...
At 638 PM CDT, a severe thunderstorm was located near Montello, or 13
miles north of Portage, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montello, Packwaukee, Oxford, Endeavor and Glen Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
4381 8917 4377 8917 4376 8925 4366 8925
4365 8940 4366 8949 4378 8954 4396 8918
TIME...MOT...LOC 2338Z 257DEG 23KT 4374 8945
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DDV742
WWUS53 KMKX 032349
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
649 PM CDT THU AUG 3 2017
WIC077-040000-
/O.CON.KMKX.SV.W.0135.000000T0000Z-170804T0000Z/
Marquette WI-
649 PM CDT THU AUG 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MARQUETTE COUNTY...
At 649 PM CDT, a severe thunderstorm was located over Montello, or 15
miles north of Portage, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montello and Glen Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
4381 8917 4377 8917 4376 8925 4366 8925
4366 8939 4368 8944 4376 8946 4390 8917
TIME...MOT...LOC 2349Z 257DEG 23KT 4376 8936
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DDV521
WWUS53 KMKX 032357
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
657 PM CDT THU AUG 3 2017
WIC077-040006-
/O.EXP.KMKX.SV.W.0135.000000T0000Z-170804T0000Z/
Marquette WI-
657 PM CDT THU AUG 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARQUETTE COUNTY
WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
4381 8917 4377 8917 4376 8925 4366 8925
4366 8939 4368 8944 4376 8946 4390 8917
TIME...MOT...LOC 2356Z 254DEG 31KT 4377 8929
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:04 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 3:04 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 304 PM CDT Thu Aug 3 2017 .SHORT TERM... Tonight and tomorrow...confidence is Medium. Low pressure currently situated over western Wisconsin will continue to push east through the evening. A round of thunderstorms is currently across our eastern counties and will move out over the next hour or so. A substantial area of clearing has developed across our west ahead of the cold front, which is currently in the vicinity of the Mississippi River. This clearing will allow for some destabilization before the front arrives. Moreover, the unseasonably dynamic low will allow for deep layer shear to build into the 30- 40kt range, and low level shear to nudge toward 20kts. This combination of lift, moisture, instability, and wind shear points to the possibility for a third round of storms in the late afternoon to early evening hours. Some of these storms may become severe. Hail and strong winds pose the greatest threat, but we cannot rule out to possibility of a tornado or two. Once the cold front moves through the area, brisk northwest winds will usher in much cooler temps. Moreover, the lowest levels of the atmosphere look rather saturated through at least mid day, keeping clouds in place until the afternoon. We may even see a few showers on the backside of the low, especially toward our north. Highs on Friday will likely only make it to around 70 degrees and winds will remain gusty through the day. .Friday night and Saturday...Forecast Confidence is Medium The negative upper trough across the Great Lakes lifts northeast into southeast Canada with a west/northwest upper flow across southern Wisconsin. 700 mb upward motion increases Saturday afternoon as 700 mb rh increases. High pressure will move across Wisconsin and the western Great Lakes. some light showers may spread in later Saturday. .LONG TERM... Sunday through Friday...Forecast confidence is Medium. Another rather strong shortwave will move across Wisconsin Sunday night and Monday bringing shower/thunderstorm chances Sunday into Monday. Surface high pressure centered south of the area should bring some drying in the Tuesday/early Wednesday morning time frame. Yet another shortwave Will move across the lake Superior and Wisconsin area Wednesday. The chance of showers/thunderstorms will return later Wednesday into Thursday with the shortwave and associated cold front. && .AVIATION(18Z TAFS)... Model guidance in reasonably good agreement on how a complex situation will play out over the next 36 hours. IFR cigs across the northern half of the area will continue to push north while a line of showers and storms currently east of the Mississippi River push east. Additionally, isolated storms have developed ahead of this line. Some of these storms may become strong, especially closer to the WI/IL border. This line of storms should move out of the area by the mid afternoon. It appears that by mid to late afternoon, yet another round of showers and storms may develop along a cold front, which is currently across southern MN/central IA. This round of storms has the potential to be strong to severe. The cold front will push through southern Wisconsin by mid evening, ending the thunderstorm threat. Brisk NW winds and much cooler air will build in behind the cold front. Additionally, there is high confidence that IFR cigs will build back in from the NW beginning around midnight, lasting until the low level moisture is scoured out of the area by Friday afternoon. Finally, we will be close to hitting LLWS criteria tomorrow morning and into the afternoon. High confidence that winds will reach up to 40kts around 2kft, but winds at the surface will be in the 10-15 kt range. Chose to leave LLWS out for now, but it may need to be added later. && .MARINE... Strong northwest winds will develop in the wake of the departing low pressure system. Beginning Friday morning, winds will begin to exceed small craft advisory criteria. As such, a Small Craft Advisory will be issued for much of the day on Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...BSH Friday Night through Thursday...Hentz
Hazardous weather outlook, Aug 3, 3:24 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 324 PM CDT Thu Aug 3 2017 WIZ046-047-051-052-056>060-062>072-042030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms are possible into this evening ahead of a cold front. Hazards include damaging wind and large hail. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ643>646-042030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Severe thunderstorms are possible into the evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory is in effect for Friday into Friday night. Thunderstorms are possible at times from Sunday into Tuesday. Hentz www.weather.gov/mkx
In the hours before
Local storm report, Aug 3, 5:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 W KENOSHA 42.58N 87.86W
08/03/2017 M0.88 INCH KENOSHA WI TRAINED SPOTTER
&&
DDVSpecial weather statement, Aug 3, 5:55 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 555 PM CDT THU AUG 3 2017 WIZ072-032315- Kenosha- 555 PM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENOSHA COUNTY... At 555 PM CDT, a strong thunderstorm was located over Zion, moving east at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Kenosha and Pleasant Prairie. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4253 8801 4259 8781 4249 8780 4249 8800 TIME...MOT...LOC 2255Z 254DEG 29KT 4247 8788 HENTZ
Special weather statement, Aug 3, 5:58 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
558 PM CDT THU AUG 3 2017
WIZ063-032330-
Dane-
558 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL DANE COUNTY...
At 558 PM CDT, a strong thunderstorm was located over Belleville, or
near Oregon, moving east at 30 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Eastern Madison, Fitchburg, Stoughton, Verona, Oregon, McFarland,
Monona, Belleville, Brooklyn and Paoli.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4286 8937 4286 8961 4295 8965 4310 8927
4285 8915 4285 8937
TIME...MOT...LOC 2258Z 254DEG 28KT 4289 8950
HENTZSpecial weather statement, Aug 3, 6:14 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
614 PM CDT THU AUG 3 2017
WIZ068-069-032345-
Green-Rock-
614 PM CDT THU AUG 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN GREEN AND
WESTERN ROCK COUNTIES...
At 614 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Albany to 6 miles north of Rock
City. Movement was east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Janesville, Beloit, Edgerton, Evansville, Brodhead, Orfordville,
Monticello, Albany, Footville, Fulton, Newark, Magnolia, Hanover,
Cooksville, Juda, Afton and Indianford.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4250 8959 4277 8960 4285 8918 4285 8906
4250 8905
TIME...MOT...LOC 2314Z 265DEG 24KT 4271 8952 4249 8951
HENTZSpecial weather statement, Aug 3, 6:16 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
616 PM CDT THU AUG 3 2017
WIZ071-072-032345-
Racine-Kenosha-
616 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT RACINE AND NORTHEASTERN KENOSHA
COUNTIES...
At 616 PM CDT, a strong thunderstorm was located over Eagle Lake, or
near Union Grove, moving east at 30 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Sturtevant, Union Grove, Wind Point,
Eagle Lake, Waterford North, Caledonia, Waterford, Elmwood Park,
North Bay, Franksville, Kansasville and North Cape.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4276 8777 4271 8777 4267 8779 4267 8780
4266 8781 4261 8782 4260 8818 4278 8822
4284 8795 4284 8781 4280 8777 4276 8776
TIME...MOT...LOC 2316Z 260DEG 19KT 4271 8811
HENTZSpecial weather statement, Aug 3, 6:19 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
619 PM CDT THU AUG 3 2017
WIZ046-032345-
Marquette-
619 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT MARQUETTE COUNTY...
At 619 PM CDT, a strong thunderstorm was located 10 miles northeast
of Wisconsin Dells, moving east at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Montello, Westfield, Lawrence, Packwaukee, Oxford, Endeavor,
Neshkoro, Springfield Corners, Glen Oak, Briggsville and Harrisville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4388 8919 4387 8920 4382 8920 4381 8918
4377 8918 4376 8925 4364 8925 4364 8960
4398 8960 4398 8921
TIME...MOT...LOC 2319Z 254DEG 31KT 4372 8960
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 2, 7:56 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 3, 8:39 AM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Aug 3, 8:41 AM CDT | Special Weather Statement | MKX | Fond du Lac | 34 min |
| Aug 3, 9:17 AM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| Aug 3, 9:54 AM CDT | Special Weather Statement | MKX | Calumet | 36 min |
| Aug 3, 9:57 AM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 3, 11:41 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 12:03 PM CDT | Special Weather Statement | MKX | Lafayette | 42 min |
| Aug 3, 12:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 51 min |
| Aug 3, 1:08 PM CDT | Special Weather Statement | MKX | Jefferson | 37 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 35 min |
| Aug 3, 1:26 PM CDT | Special Weather Statement | MKX | Dane, Rock | 34 min |
| Aug 3, 1:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 25 min |
| Aug 3, 1:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Aug 3, 1:56 PM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Aug 3, 1:58 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 17 min |
| Aug 3, 2:09 PM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Aug 3, 2:11 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 2:32 PM CDT | Special Weather Statement | MKX | Ozaukee | 43 min |
| Aug 3, 2:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 3, 2:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 2:43 PM CDT | Special Weather Statement | MKX | Kenosha | 17 min |
| Aug 3, 3:20 PM CDT | Small Craft Advisory | MKX | 30 hr | |
| Aug 3, 3:22 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Aug 3, 3:35 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 3, 3:47 PM CDT | Special Weather Statement | MKX | Milwaukee | 13 min |
| Aug 3, 3:53 PM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 3, 3:56 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 4:03 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Aug 3, 4:26 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Aug 3, 4:59 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Aug 3, 5:16 PM CDT | Special Weather Statement | MKX | Milwaukee | 29 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:32 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 28 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha | 20 min |
| Aug 3, 5:58 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Aug 3, 6:14 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Aug 3, 6:16 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Aug 3, 6:19 PM CDT | Special Weather Statement | MKX | Marquette | 26 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | MKX | Columbia | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.